Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have severe leg pain. Have arthritis, gout and chronic back pain. X-ray, scan normal. Guide?

DOCTOR OF THE MONTH - Jul 2013
Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
Question
I HAVE HAD SEVERE LEG CALF PAIN FOR OVER THIRTY YEARS. IT HAS GOTTEN WORSE LATELY.
I HAVE HAD XRAYS /MRI/ FULL BODY SCAN/AND NERVE CONDUCTIVETY TEST.-------------NO HELP
SURELY WITH ALL THE NEW TECH THERE HAS TO BE AN EXPLANATION. THEY HURT SO BAD THAT I HAVE TO LIE DOWN. IN ABOUT 30 MIN THEY EASE OFF.
PLEASE HELP ME.

THANKS, XXXXX
Posted Wed, 11 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. K. Naga Ravi Prasad 57 minutes later
Brief Answer:
Need some more information on your symptoms

Detailed Answer:
Hi, thanks for writing to XXXXXXX

Before I answer your query, I need a detailed history regarding your symptoms. Please answer the below mentioned questions in an elaborate possible manner
* Is your calf pain present in both legs
* Whether they occur only during night time
* Nature of pain - sharp stabbing, dull aching, burning, crampy ?
* Do you feel the pain continuously throughout the day or is it related to any physical activity
* What eases the pain - like resting, keeping legs high, massaging etc
* Onset of pain - is it sudden or occurs gradually over a period of time
* Does your calf muscles feel tender to touch
* Do you appreciate any local warmth over the calf muscles
* Please detail the list of medicines you are taking along with their doses
* If possible , kindly send the reports of the investigations you underwent

Regards
Above answer was peer-reviewed by
 
Follow-up: Have severe leg pain. Have arthritis, gout and chronic back pain. X-ray, scan normal. Guide? 2 hours later
AS I HAVE ALREADY SAID: I HAVE TAKEN ALL THE TESTS THE DOCTORS
ASKED FOR. BOTH LEGS HURT---IN DAY TIME--DULL ACHING PAIN---AS LONG AS I AM STANDING OR WALKING--HURTS LOT LESS WHEN SITTING OR LAYING WITH LEGS HIGH---MUSCLES TENDER TO TOUCH---WARMTH HELPS SOME.

MEDS----- ALLOPURINOL--300 MG--1 A DAY

CELEBREX 200 MG 1 A DAY
 
 
Answered by Dr. K. Naga Ravi Prasad 6 hours later
Brief Answer:
Few possibilities for your leg pains

Detailed Answer:
Hi, Nice to hear from you.

Based on your description of symptoms, I consider a few possibilities causing you leg pains.
(1)Adverse reaction to Drugs - Myalgias are the established side effects of allopurinol usage. Less commonly Celebrex (celecoxib) also causes muscle aches & pains.
(2) Lumbar spinal stenosis - this condition typically produces pains in both legs especially during walking and gets relieved by taking rest by sitting down or lying.
(3) Buerger's disease (Thrombo angitis obliterans) - this condition also produces pain in legs especially calf muscles while walking and pain vanishes at rest. This condition results due to narrowing of blood vessels in the legs secondary to Smoking. So this is common in SMOKERS.
(4) The other minor causes could be Potassium deficiency, Calcium & Vitamin D deficiency.

So, I suggest you to consult your treating physician and discuss about the above possibilities.

Good day
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor